Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 244, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 3, 2008, 3:31 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 3:31 PM CDT (20:31 UTC)
- Expired
- Aug 3, 2008, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 032031 SVRMOB ALC023-025-129-032115- /O.NEW.KMOB.SV.W.0244.080803T2031Z-080803T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 331 PM CDT SUN AUG 3 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA... WEST CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... NORTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA... * UNTIL 415 PM CDT * AT 328 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR FRANKVILLE...OR ABOUT 17 MILES WEST OF GROVE HILL...MOVING WEST AT 11 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKVILLE AND 6 MILES SOUTH OF SERVICE BY 355 PM CDT... SILVER CROSS AND BIGBEE BY 405 PM CDT... BLADON SPRINGS BY 410 PM CDT... KOENTON...6 MILES EAST OF MILLRY...7 MILES SOUTHEAST OF CULLOMBURG AND 7 MILES NORTHEAST OF LOPER BY 415 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3155 8834 3180 8834 3179 8788 3156 8790 TIME...MOT...LOC 2032Z 089DEG 9KT 3165 8808 $$
1 follow-up statement
000 WWUS54 KMOB 032057 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 357 PM CDT SUN AUG 3 2008 ALC023-025-129-032115- /O.CON.KMOB.SV.W.0244.000000T0000Z-080803T2115Z/ WASHINGTON AL-CLARKE AL-CHOCTAW AL- 357 PM CDT SUN AUG 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTH CENTRAL CHOCTAW...WEST CENTRAL CLARKE AND NORTH CENTRAL WASHINGTON COUNTIES... AT 352 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR FRANKVILLE...OR ABOUT 14 MILES NORTHEAST OF CHATOM...MOVING WEST AT 7 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER CROSS AND BIGBEE BY 405 PM CDT... 6 MILES SOUTH OF BLADON SPRINGS BY 410 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND AND DONT DROWN LAT...LON 3179 8788 3156 8790 3155 8822 3178 8822 TIME...MOT...LOC 2057Z 089DEG 9KT 3165 8815 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:45 AM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 5:45 AM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SUN AUG 3 2008
.SHORT TERM TODAY AND TONIGHT...WITH LACK OF AVAILABLE DEEP LAYER
WATER VAPOR IN LOW LEVELS...CONVECTION OVER MOST OF THE FA WOULD BE
LIMITED...ISOLATED TO SCATTERED IN MOST PLACES. THERE IS A COLD POOL
ALOFT IN THE NORTHERN PART OF THE FORECAST AREA AT ABOUT 500 MB.
MORE WIDESPREAD SEVERE DEVELOPMENT WOULD BE POSSIBLE IF THERE WERE A
DEEPER LAYER OF WATER VAPOR...BUT AS IT STANDS NOW THE WV ONLY
REACHES ABOUT 950 TO 900 MB. NONETHELESS WITH AN ELEVATED WET
MICROBURST RISK TODAY...WE NOTE AN OCCASIONAL PULSE SEVERE CELL
COULD FORM. INCREASING CHANCES FOR OVERNIGHT DENSE FOG AT
MOB...LESSER CHANCE ELSEWHERE. /77
&&
.LONG TERM MONDAY THROUGH SUNDAY...UPPER HIGH WILL BUILD IN FROM
THE NORTH IN THE WAKE OF THE LOW PRESSURE SYSTEM...AND SURFACE HIGH
PRESSURE REBUILDS ACROSS THE NORTHERN GULF. STILL MAY SEE ISOLATED
COVERAGE DURING THE PEAK HEATING HOURS THROUGH MID WEEK DURING THE
TRANSITION PERIOD. OVERNIGHT WILL GENERALLY BE RAIN-FREE. EASTERN
CONUS UPPER LONGWAVE TROUGH RETURNS THE LATTER HALF OF THE
WEEK...WITH SHORTWAVES MOVING IN NORTHWEST FLOW. THIS WILL BRING AT
LEAST SCATTERED COVERAGE BACK INTO THE PICTURE. TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY ABOVE NORMAL. /22
&&
.MARINE...THAT LOW PASSING SOUTH OF THE MARINE AREA HAS TRIGGERED A
GALE FORECAST BY THE GFS BUT THE EURO...BRIT...AND NAM ARE NOT GOING
FOR IT. CANNOT REALLY SEE MUCH HAPPENING UNTIL THE SYSTEM MOVES
FURTHER WEST. BRETSCHNEIDER WAVE FORECASTING METHODOLOGY APPEARS TO
BE IN CONGRUENCE WITH GWW OUTPUT. CANNOT SEE ANYTHING OVER 8 FEET
USING THE CURRENT WINDS FORECAST EVEN WITH A 100 MILE FETCH...AND
THIS LOOKS MORE LIKE 80 NM. WILL BRING INCREASING WINDS AND SEAS TO
SCA ONLY AND ONLY WELL OFFSHORE TODAY...SMALL CRAFT CAUTION FROM THE
BEACH TO 20 MILES...AND TO AROUND 15 KNOTS IN MOBILE BAY. WINDS AND
SEAS DECREASE MONDAY INTO MID WEEK AS A HIGH TAKES OVER THE NORTHERN
GULF AND THE LOW MOVES WEST. HOWEVER KEEPING SEAS UP A WHILE TO
ALLOW FOR REFLECTED WAVE ENERGY ALONG SOME SHORELINES. /77
NHC AND LIX WE ARE MUCH APPRECIATIVE OF COORDINATION EFFORT.
&&
.AVIATION 12Z TAF ISSUANCE...ISOLATED TO SCATTERED CONVECTION OVER
MOST OF THE FA. CONDITIONS FOR SEVERE TURBULENCE AND CONVECTIVE
LOW LEVEL WIND SHEAR INCREASING TO THE NORTH. CHANCE FOR OVERNIGHT
DENSE FOG AT KMOB AND LESS LIKELY ELSEWHERE. /77
&&
.FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE
POSSIBLE THIS WEEK..WITH VERY HIGH DISPERSION EXPECTED DUE TO AN
INCREASE IN MIXING HEIGHTS AND TRANSPORT WINDS AROUND 15 MPH. DRIER
CONDITIONS WILL RETURN BY THE MIDDLE OF NEXT WEEK. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 93 76 92 76 / 30 20 40 10
PENSACOLA 91 78 90 77 / 20 20 40 10
DESTIN 89 78 90 78 / 20 20 40 10
EVERGREEN 92 73 95 72 / 20 10 30 10
WAYNESBORO 97 74 97 72 / 20 10 30 10
CAMDEN 97 74 96 72 / 20 10 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Aug 3, 5:42 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 542 AM CDT SUN AUG 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 542 AM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SMALL LOW IS PASSING SOUTH OF THE MARINE AREA AND BRING INCREASING WINDS AND SEAS WELL OFFSHORE INTO MONDAY. THE AREA OF INCREASING WINDS AND SEAS IS VERY LIMITED AND WILL DECREASE INTO MID WEEK AS A HIGH MOVES OVER THE NORTHERN GULF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS NOR ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 3, 12:39 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CDT SUN AUG 3 2008 MSZ078-079-031830- GEORGE-STONE- 1239 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND STONE COUNTIES... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BASIN...MOVING WEST AT 18 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BENNDALE...RAMSEY SPRINGS AND BEATRICE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:17 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT SUN AUG 3 2008 MSZ075-076-079-032000- GEORGE-PERRY-GREENE- 217 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE...PERRY AND GREENE COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEAF...MOVING WEST AT 14 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JANICE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:44 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 244 PM CDT SUN AUG 3 2008 MSZ075-076-032030- PERRY-GREENE- 244 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT PERRY AND GREENE COUNTIES... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF ROYCE...MOVING WEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LEAF...ROYCE...MCLAIN...BEAUMONT AND KITTRELL THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:58 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT SUN AUG 3 2008 ALZ051>053-032045- WASHINGTON-CLARKE-CHOCTAW- 258 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF FRANKVILLE...MOVING WEST AT 11 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SERVICE...FRANKVILLE...BIGBEE...SILVER CROSS AND BIGBEE THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:38 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 22 min |
| Aug 3, 4:54 AM CDT | Marine Weather Statement | MOB | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.